Article Text

Download PDFPDF
Infliximab-induced optic neuritis
  1. Andrew Dermawan,
  2. Kenji So,
  3. Kannan Venugopal and
  4. Sherman Picardo
  1. Department of Gastroenterology, Royal Perth Hospital, Perth, Western Australia, Australia
  1. Correspondence to Dr Andrew Dermawan; andrew.dermawan{at}health.wa.gov.au

Abstract

Antitumour necrosis factor alpha agents are important treatments in many inflammatory conditions including rheumatoid arthritis, psoriatic arthritis and the inflammatory bowel diseases. However, there have been case reports of optic neuritis and other demyelinating diseases as complications of these agents. This case report presents a patient with ulcerative colitis on infliximab who presented with sudden onset mono-ocular visual field loss and highlights the diagnosis and management of infliximab-induced optic neuritis.

  • inflammatory bowel disease
  • visual pathway
  • neuroopthalmology
  • biological agents
  • drugs: CNS (not psychiatric)

Statistics from Altmetric.com

Footnotes

  • Contributors AD wrote and submitted the first draft of this paper and sourced the relevant details and images of this case. KS contributed with the diagnosis of this case and requested for the tests. KV contributed with the discussions section of the paper. SP is the supervisor and editor of this paper.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.